Alert archive / Ohio / Small Craft Advisories in 2014

Small Craft Advisory 52, NWS Cleveland, OH

November 27, 2014

NWS Cleveland, OH issued this small craft advisory at Nov 27, 2014, 9:53 AM EST. It took effect at Nov 27, 2014, 3:46 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Nov 27, 2014, 9:53 AM EST (14:53 UTC)
In effect from
Nov 27, 2014, 3:46 PM EST
Expired
Nov 28, 2014, 10:00 AM EST
In force
18 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

194 
WHUS71 KCLE 271453
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
953 AM EST THU NOV 27 2014

LEZ142>149-272300-
/O.NEW.KCLE.SC.Y.0052.141127T2100Z-141128T1500Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
953 AM EST THU NOV 27 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY FOR LAKE ERIE. THE SMALL CRAFT ADVISORY IS IN
EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM FRIDAY FROM MAUMEE BAY TO
RIPLEY NEW YORK.

* WINDS AND WAVES: NORTHWEST WINDS WILL INCREASE TO 15 TO 20 KNOTS
  THIS EVENING. WAVES WILL BUILD TO 3 TO 5 FEET. WINDS AND WAVES
  WILL SUBSIDE FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
4 follow-up statements
648 
WHUS71 KCLE 272046
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
346 PM EST THU NOV 27 2014

LEZ142>149-280500-
/O.EXT.KCLE.SC.Y.0052.141127T2046Z-141128T1500Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
346 PM EST THU NOV 27 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST FRIDAY...

THE SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 10 AM FRIDAY ON LAKE
ERIE FROM MAUMEE BAY TO RIPLEY NEW YORK.

* WINDS AND WAVES: NORTHWEST WINDS WILL AVERAGE 10 TO 20 KNOTS
  TONIGHT. WAVES WILL AVERAGE 3 TO 6 FEET. WINDS AND WAVES WILL
  SUBSIDE FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
445 
WHUS71 KCLE 280221
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
921 PM EST THU NOV 27 2014

LEZ142>149-281030-
/O.CON.KCLE.SC.Y.0052.000000T0000Z-141128T1500Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
921 PM EST THU NOV 27 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY. 

* WINDS AND WAVES: NORTHWEST WINDS WILL AVERAGE 10 TO 20 KNOTS 
  TONIGHT. WAVES WILL AVERAGE 3 TO 6 FEET. WINDS AND WAVES WILL 
  SUBSIDE FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
279 
WHUS71 KCLE 280854
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
354 AM EST FRI NOV 28 2014

LEZ142>144-281000-
/O.CAN.KCLE.SC.Y.0052.000000T0000Z-141128T1500Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
354 AM EST FRI NOV 28 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES ARE NOW BELOW SMALL CRAFT CRITERIA.  

$$

LEZ145>149-281500-
/O.CON.KCLE.SC.Y.0052.000000T0000Z-141128T1500Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
354 AM EST FRI NOV 28 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

* WINDS AND WAVES: WEST TO NORTHWEST FLOW WILL CONTINUE TO
  DIMINISH THIS MORNING. WAVES OF 3 TO 5 FEET WILL SUBSIDE TO 2 TO
  4 FEET THIS MORNING AND TO 1 TO 3 FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
319 
WHUS71 KCLE 281506
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1006 AM EST FRI NOV 28 2014

LEZ145>149-281615-
/O.EXP.KCLE.SC.Y.0052.000000T0000Z-141128T1500Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1006 AM EST FRI NOV 28 2014

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

WAVES OF 2 TO 4 FEET LATE THIS MORNING WILL CONTINUE TO SUBSIDE
THROUGH THE AFTERNOON.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Nov 27, 9:40 AM EST, 13 minutes earlier.

Area forecast discussion, Nov 27, 9:40 AM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
940 AM EST THU NOV 27 2014

.SYNOPSIS...
A TROUGH WILL LINGER OVER THE EASTERN GREAT LAKES INTO TONIGHT.
MEANWHILE HIGH PRESSURE OVER THE MIDWEST WILL BUILD EAST ACROSS THE
OHIO VALLEY ON FRIDAY...REACHING THE EAST COAST FRIDAY NIGHT. A WARM
FRONT WILL LIFT ACROSS THE AREA ON SATURDAY WITH A COLD FRONT
PUSHING BACK SOUTH LATE SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CLUSTER OF SNOW SHOWERS CONTINUES OVER NORTHEAST OHIO AS TRAILING
EDGE OF UPPER LEVEL POSITIVE VORTICITY ADVECTION MOVES SOUTHEAST
OF THE AREA. THIS ACTIVITY SHOULD WEAKEN IN THE NEXT FEW HOURS BUT
SNOW SHOWERS WILL REDEVELOP AGAIN THIS AFTERNOON AS ANOTHER MORE
POTENT POSITIVE VORTICITY MAXIMUM MOVES EAST INTO THE REGION. A
FAST MOVING CLIPPER SYSTEM WILL ALSO MOVE EAST ACROSS THE CENTRAL
GREAT LAKES THIS AFTERNOON FORCING A SURFACE TROUGH SOUTH ACROSS
THE AREA BY EVENING. THIS FEATURE COULD BE THE FOCUS FOR SOME
PRETTY GOOD SNOW TO DEVELOP AFTER SUNSET. WILL BE KEEPING AN EYE
ON THIS FEATURE THROUGH THE DAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
UPPER LEVEL TROUGH SEEN ON WATER VAPOR OVER WISCONSIN WILL SWING
ACROSS THE AREA LATE THIS AFTERNOON INTO THIS EVENING. A
CONSIDERABLE INCREASE IN MID-LEVEL MOISTURE ARRIVES WITH THE 700MB
FRONT. IN FACT AS TEMPERATURES NEAR 700MB COOL BY 4C WE SEE A VERY
UNSTABLE LAYER DEVELOP FROM THE SURFACE TO 650MB. THERE WILL BE A
WINDOW OF GOOD LIFT IN THE DENDRITIC GROWTH ZONE AND EXPECT WE WILL
SEE A GOOD BURST OF SNOW SHOWERS THROUGH THE EVENING. SNOW RATES AND
ACCUMULATION SHOULD BE EFFICIENT DURING THIS WINDOW. THIS WINDOW
WILL BE FAIRLY SHORT LIVED AS MOISTURE IN THE 850-700MB LAYER REALLY
STRIPS AWAY BETWEEN 03-06Z. SNOW SHOWERS WILL BE ENHANCED BY THE
SURFACE TROUGH SWINGING THROUGH AND IT APPEARS THAT MOISTURE FROM
LAKE MICHIGAN WILL GET PULLED EAST ACROSS THE AREA AHEAD OF THE
TROUGH. RAISED POPS THROUGH ABOUT 04Z WITH ACCUMULATIONS OF 1 TO 3
INCHES ACROSS THE OHIO SNOW BELT AND 2 TO 4 INCHES INTO
PENNSYLVANIA. SNOW WILL HAVE AN EASIER TIME ACCUMULATING AS WE HEAD
INTO THIS EVENING. WE MAY END UP NEED A LAKE EFFECT SNOW
ADVISORY...WITH THE BEST CHANCE BEING FOR ERIE COUNTY PENNSYLVANIA.

SNOW ENDS ACROSS MOST OF OHIO PRETTY QUICKLY ON FRIDAY
MORNING...LINGERING THE LONGEST TOWARDS ERIE PENNSYLVANIA. AFTER A
COOL NIGHT...HIGHS ON FRIDAY WILL ONLY GET TO AROUND 30 DEGREES.
WARM AIR ADVECTION RAMPS UP ON FRIDAY NIGHT WITH ANOTHER ROUND OF
LIGHT SNOW POSSIBLE. MODELS ARE STRUGGLING WITH HOW MUCH WILL REACH
THE GROUND AFTER HAVING TO OVERCOME SOME DRY LOW LEVEL AIR. LOOKS
LIKE A PRETTY LIGHT QPF. WARMING TRENDS GETS UNDERWAY ON SATURDAY
AND TEMPERATURES WILL RECOVER INTO THE LOW TO MID 40S...COOLEST IN
PENNSYLVANIA.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
NOT MANY CHANGES TO THE LONG TERM THIS MORNING.  THE MODELS REMAIN
IN FAIR AGREEMENT DURING PERIOD.  SUNDAY WILL BE A VERY WARM DAY.
SHOWERS ARE LIKELY AHEAD OF A COLD FRONT THAT MOVE THROUGH LATER IN
THE DAY.  NOT SURE HOW FAST THE PRECIP WILL WIND DOWN BEHIND THE
FRONT.  BEST GUESS NOW IS THAT SOME SHOWERS COULD LINGER INTO MONDAY
MORNING.  DO NOT THINK IT WILL GET COLD ENOUGH FOR SNOW BEFORE THE
PRECIP ENDS.  AN AREA OF HIGH PRESSURE WILL SLIDE EAST ACROSS THE
REGION MONDAY NIGHT.  WILL KEEP TUESDAY DRY BUT WARM AIR ADVECTION
PRECIP COULD OCCUR AS EARLY AS TUESDAY EVENING.  WILL GO WITH CHANCE
POPS FOR TUESDAY NIGHT AND WEDNESDAY ALL AREAS.  TOUGH TO TELL THIS
FAR OUT IF THE PRECIP WILL BE SNOW OR RAIN AS TEMPS AND CRITICAL
THICKNESSES ARE RIGHT ON THE EDGE.  HOPEFULLY LATER SHIFTS WILL BE
BETTER ABLE TO PINPOINT THE PRECIP TYPE.  SUNDAY WILL SEE ABOVE
AVERAGE TEMPERATURES BUT THE REMAINDER OF THE PERIOD WILL AVERAGE A
LITTLE BELOW NORMAL.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
A PESKY LITTLE BAND OF SNOW JUST DUMPED AN INCH OF SNOW ON KCLE IN
AN HOUR. THIS BAND WILL CONTINUE TO MOVE OFF TO THE EAST AND
CONDITIONS SHOULD CONTINUE TO IMPROVE. THE ACTIVITY CURRENTLY
GOING ON SHOULD BE FAIRLY SHORT LIVED. HAVE GIVEN THE EASTERN TAF
SITES A COUPLE MENTION THIS MORNING. THE MIDDLE PART OF THE DAY
AND THE AFTERNOON SHOULD BE QUIET. EXPECT CIGS TO LIFT TO VFR ALL
AREAS BY 18Z. A FRONT AND UPPER DISTURBANCE WILL MOVE ACROSS THE
AREA THIS EVENING. THERE WILL BE A BRIEF WINDOW OF FAVORABLE
CONDITIONS FOR LAKE EFFECT. BEST CHANCES WILL BE EAST OF KCLE. BY
MORNING A SURFACE RIDGE WILL BE MOVING THROUGH WITH MUCH DRIER AIR
ARRIVING. SHOULD SEE THE ACTIVITY BEGIN TO DIMINISH QUICKLY AFT
06Z.  WINDS SHOULD BE MAINLY NW TODAY.

.OUTLOOK...NON VFR LATE THURSDAY NIGHT IN -SHSN...LINGERING
ACROSS FAR NE OH/NW PA INTO FRIDAY. NON-VFR SUNDAY IN -SHRA WITH
THE NEXT FRONT.

&&

.MARINE...
HAVE HELD OFF ON A SMALL CRAFT FOR THE TIME BEING BUT ONE WILL
LIKELY BE NEEDED FOR THIS EVENING.  THE SMALL CRAFT CONDITIONS
SHOULD BE SHORT LIVED AS A SURFACE RIDGE WILL SLIDE EAST ACROSS THE
LAKE ON FRIDAY.  THE FLOW WILL RETURN TO THE S OR SW BEHIND THE
RIDGE.  SLOWLY INCREASING TO S TO SW FLOW WILL THEN CONTINUE TILL A
COLD FRONT CROSSES THE LAKE ON SUNDAY AFTERNOON AND EVENING.  MORE
SMALL CRAFT CONDITIONS COULD OCCUR BEHIND THAT FEATURE.  HIGH
PRESSURE WILL BEGIN TO BUILD OVER THE REGION FROM THE WEST ON
MONDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KEC
NEAR TERM...LOMBARDY
SHORT TERM...KEC
LONG TERM...KUBINA
AVIATION...KUBINA
MARINE...KUBINA
Hazardous weather outlook, Nov 27, 6:22 AM EST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
622 AM EST THU NOV 27 2014

OHZ003-006>010-017>023-027>033-036>038-047-281130-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-
MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-
WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
622 AM EST THU NOV 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ011>014-089-PAZ001>003-281130-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
622 AM EST THU NOV 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

ANOTHER ROUND OF LAKE EFFECT SNOW WILL DEVELOP THIS EVENING AND
PRODUCE A QUICK 1 TO 4 INCHES OF SNOW ACROSS THE SNOW BELT.
LOCALLY HIGHER AMOUNTS MAY BE POSSIBLE IN NORTHWEST PENNSYLVANIA
AND A LAKE EFFECT SNOW ADVISORY MAY BE NEEDED. STAY TUNED TO
UPDATED FORECASTS THROUGHOUT THE DAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-281130-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
622 AM EST THU NOV 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.